What is spotting? How long does it take for STD’s to form? Getting pregnant while on the pill?

by Rachel on May 6, 2011

I’m on the pill, and i’ve been taking it continuously so I don’t get my period. I’ve been having unprotected sex with the same guy for a couple months now. Recently I had sex with someone else (unprotected, I know im stupid) and then the other guy a couple days later and somewhere within these 5 days noticed some changes down there. I think its spotting, very light reddish-clear liquidy disharge, not normal for me whatsoever. Can it just be my period trying to break thru? Is it spotting? What does spotting mean? Can it be an std? Can you contract an std n get symptoms like this in less than a week? How long? Possibility of a pregnancy? An uknown miscarriage? Its really bothering me and I am planning on getting a doctors appt soon I just need some help now before the morning hits I cant stop thinking about it. Help?

{ 2 comments… read them below or add one }

3mm5 May 6, 2011 at 3:43 pm

well you should always use protection no mater what, most people have stds and never show any symptoms which in turn think that they dont have any! unless they go and get tested every few months. you can alwyas get pregnant on the pill. Are you taking any other medications with the pill? If so it could decrease the effectivness of the pill working to protect against a pregnancy, as for the spotting it may be your period, or it could be implantation bleeding of the egg in the uterus. How long have you been ont he pill for? some birth control pills make you spot if you miss a few, or if you are new to them its normal to spot cause your body is still adjusting to the increase of hormones. the more sexual parnters you have the better of getting an nasty disease you get! look at it this way next time when you think about having unprotected sex. Say the guy uve been sleeping with has slept with 20 women so far. and you have unprotected sex with him, its liek you with sleeping all of the women and however many partners they’ve been with. YUCK! im sure that will make you use a condom really fast =p. pills are not 100% effective against pregnancy. Do you take themon time everyday? if not then there is a decrease of effectivness int hat area too. As for the STD’s i read that usually symptoms fdont show up for a month to 3 months/ they can not show up at all too. So i would go and get tested in a few months, or possibly at the docs when you go if they can detect that early. (imnot sure) but usually sypmtoms of an std is burning during urination, and yellow/gree discharge, and smells bad too. next time be on the safe side! and use some condoms.

hopefully you will be lucky this time and not be pregnant and not have a std or hiv/aids……

good luck

piepiepie May 6, 2011 at 4:14 pm

Taking your pills continually increases your chances of spotting or break through bleeding (bleeding when you are taking active pills). If you’ve taken more than 21 active pills, then you can safely take a break from your pills and have a period without risking pregnancy even if you are midpack. Irregular bleeding is possibly a sign of an infection because you don’t know the health of your partner(s). It can take a few days to a few months for an STI to show symptoms although it’s best to get a regular check since sometimes there are no symptoms. See your doctor about that. If you’ve been taking your pills everyday at the exact same time, it’s very very unlikely that you are pregnant or experiencing a miscarriage. You can always take an at home pregnancy test to make sure.

Leave a Comment

Previous post:

Next post: